Medical Questions > Womens Health > Birth Control Forum

bleeding after Depro-vera

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
I recently had had a depro-vera injection because i kept on forgetting to take the pill. Ever since i have had the injection 5 weeks ago i have been bleeding very heavily. I thought that the injection was meant to stop your periods! Please help! is something wrong?
Did you find this post helpful?
|

User Profile
replied January 13th, 2008
Supporter
Will Depo-Provera affect my periods?
It's a fact that Depo-Provera changes your periods.
Depo-Provera users may experience irregular bleeding and spotting at first, and then lighter bleeding over time
Eventually, periods may even stop. After 1 year on Depo-Provera, more than half of women will actually stop getting their periods
Here's why. When you're not using birth control, your body builds a lining in your uterus each month. It does this to prepare for pregnancy. If you don't get pregnant, your body releases this lining. That's what we know as a period. With Depo-Provera, your body doesn't build this lining, or builds only a very thin one. So there's simply little or nothing to be released.

The most common side effect Depo-Provera users experience is irregular spotting and bleeding. Other forms of hormonal birth control will cause this too. It's your body's way of adjusting, it is common, and will likely go away. It just takes time. With each dose, less spotting and bleeding can occur. By the third shot, you can expect that the bleeding and spotting will be much less. Women may bleed less than they did during their regular menstrual cycle. But, if you have heavy or unexpected bleeding that doesn't stop, contact your healthcare provider. If you have other questions, feel free to call the Depo-Provera patient support line at 1-866-554-DEPO (3376).

Are there any side effects?
The most common side effects are spotting and bleeding. During the first year of use you might have one or more of the following changes:
Irregular or unpredictable spotting or bleeding
An increase or decrease in menstrual bleeding
No bleeding at all
|
Did you find this post helpful?

replied July 24th, 2009
I received a mail on a birth-control pill that made a lady die of blood clots in her brain. Since Depo-Provera also prevents menstruation, how can this kind of event be prevented.
|
Did you find this post helpful?

replied November 30th, 2009
DOUBTING
I´ve had the shot of depo provera on October 19th, and since then I havent had sex, because of all the changes that my body has experienced.
I had relations yesterday, and I was wondering, how effective is? I was notifiied by my doctor that the shot takes effect after 24 hours, and lasts for 13 weeks for sure and later on until completing 3 months, should I have any doubt or be scared to get pregnant?
thanks
|
Did you find this post helpful?

replied December 1st, 2009
DEPO-PROVERA
If the lining in the uterus is not produced when injectible contraceptives are used as you explained, are there challenges to reversal to normalcy when the contraceptives are stopped? Someone once advised a friend to be careful of such contraceptives as her own prolonged expectation of another child after a first one could be due to the contraceptives methods she used. It took her more than ten years to get pregnant again.
|
Did you find this post helpful?